Well, things have gone from bad to worse today. Our sweet girl can't seem to catch a break. After I posted a status this morning, Emma started draining a lot of blood from one of her chest tubes. She then turned extremely pale and started having difficulty breathing. The OR tram and CVICU team rushed in to assess her....here is what we think happened:
1. Emma's heparin was upped last night because her dose was not therapeutic; however, we think the lab was not drawn correctly.
2. One of the collaterals in Emma's chest was aggravated it just popped open and since she was on too much blood thinner, she had a major bleed.
3. The chest tube in that area has clogged shut and will not drain with leftover blood in her chest. The blood has collapsed her left lung and made it harder for her to breathe.
4. The loss of blood dropped her oxygen levels, raised her heart rate, and made her extremely lethargic.
5. So, Emma is now on CPAP to help keep her lung somewhat inflated until another chest tube is placed this afternoon by the OR team.